MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366668
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that hemolysis occurred after use with a bd vacutainer® serum blood collection tubes.The following information was provided by the initial reporter: (11 of 13 complaints) it was reported that there is hemolysis in tubes.Additionally, the customer provided the following additional information: did the course of treatment change? no.Are there any patient identifiers known? no.Was it a difficult venipuncture? no.Was there any ¿probing" at the venipuncture site? uk.What size needle gauge was used? uk.How long did it take to fill the tubes? standard was the blood collected with a needle and syringe? needle.Was the blood, if transferred from a syringe, forced into the tube? no.Was the blood collected through a catheter/iv? what was the gauge of the catheter? no.Was a discard tube collected if collecting from a catheter or iv line? no.Were all components of blood collection equipment compatible (e.G., fit together securely without the possibility of drawing air or causing frothing of the blood)? yes.Was the antiseptic used to cleanse the site allowed to dry before the venipuncture? iodophor disinfection.How long was the tourniquet left on the arm during venipuncture? standard was there any moisture present in the tube? did water, or other solutions, enter the tube? no.Was the sample exposed to heat or cold? ambient were all the tubes from this patient hemolyzed? was there a comparison of various samples from the same patient? no.Does the patient have a condition that may cause hemolysis? uk.Are the hemolyzed specimens flagged by a number of lab staff, or by a few individuals? crc found.How are the tubes being mixing (gently or vigorously)? gently.Was the sample transported through a pneumatic tube system? uk.Is tube store upright or on its side, after collection? upright.Are samples from this lot available? if so, a prepaid fedex label can be provided, to send in 5-10 samples of product for investigation.Yes.Additionally, the customer provided the following additional information: our sites have concerns on sending these samples back.They are in (b)(6) and they feel as if there could be issues with exporting documents.They also noted for (b)(6) requirement, it is impossible to export any sample which are not approved in (b)(6) permission.
 
Event or Problem Description
It was reported that hemolysis occurred after use with a bd vacutainer® serum blood collection tubes.The following information was provided by the initial reporter: (11 of 13 complaints) it was reported that there is hemolysis in tubes.Additionally, the customer provided the following additional information: did the course of treatment change? no are there any patient identifiers known? no was it a difficult venipuncture? no was there any ¿probing" at the venipuncture site? uk what size needle gauge was used? uk how long did it take to fill the tubes? standard was the blood collected with a needle and syringe? needle was the blood, if transferred from a syringe, forced into the tube? no was the blood collected through a catheter/iv? what was the gauge of the catheter? no was a discard tube collected if collecting from a catheter or iv line? no were all components of blood collection equipment compatible (e.G., fit together securely without the possibility of drawing air or causing frothing of the blood)? yes was the antiseptic used to cleanse the site allowed to dry before the venipuncture? iodophor disinfection how long was the tourniquet left on the arm during venipuncture? standard was there any moisture present in the tube? did water, or other solutions, enter the tube? no was the sample exposed to heat or cold? ambient were all the tubes from this patient hemolyzed? was there a comparison of various samples from the same patient? no does the patient have a condition that may cause hemolysis? uk are the hemolyzed specimens flagged by a number of lab staff, or by a few individuals? crc found how are the tubes being mixing (gently or vigorously)? gently was the sample transported through a pneumatic tube system? uk is tube store upright or on its side, after collection? upright are samples from this lot available? if so, a prepaid fedex label can be provided, to send in 5-10 samples of product for investigation.Yes.Additionally, the customer provided the following additional information: our sites have concerns on sending these samples back.They are in china and they feel as if there could be issues with exporting documents.They also noted for hgrac (human genetic resource administration of china) requirement, it is impossible to export any sample which are not approved in hgrac permission.
 
Additional Manufacturer Narrative
Investigation summary bd had not received samples or photos for the investigation.Retention samples of the incident lot was selected from bd inventory for evaluation and upon completion, no issues relating to hemolysis were observed.A review of the device history record was completed for batch 9228350, reorder number 366668.Product was manufactured at the bd sumter site august 2019.Product quality is evaluated during the manufacturing process with prescribed variable and attributes inspections.All inspections were in compliance with requirements.Retention sample testing revealed no difficulties encountered during blood collection and all tubes appeared to exhibit proper fill.Visual evaluations demonstrated clinical equivalence and the hemolysis index showed no statistically significant difference between the evaluation and control tubes.They were unconfirmed statistically for hemolysis in terms of both accuracy and precision.

Brand Name
BD VACUTAINER SERUM BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key10167451
Report Number1024879-2020-00406
Device Sequence Number3234349
Product Code JKA
UDI-Device Identifier50382903666688
UDI-Public50382903666688
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2020
Device Model Number366668
Device Catalogue Number366668
Device Lot Number9228350
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;